Alert archive / South Carolina / Wind Advisories in 2016

Wind Advisory 3, NWS Wilmington, NC

February 24, 20168 counties in South Carolina; 6 counties in North Carolina

NWS Wilmington, NC issued this wind advisory at Feb 24, 2016, 8:11 PM EST for 8 counties in South Carolina; 6 counties in North Carolina. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2016, 8:11 PM EST (01:11 UTC)
Expired
Feb 25, 2016, 12:29 PM EST
In force
16 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS72 KILM 250111
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
811 PM EST WED FEB 24 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250500-
/O.EXP.KILM.WI.Y.0002.000000T0000Z-160225T0100Z/
/O.NEW.KILM.WI.Y.0003.160225T0111Z-160225T0500Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
811 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE WIND
ADVISORY TO MIDNIGHT EST TONIGHT.

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* IMPACTS...STRONG WINDS MAY KNOCK DOWN TREES ACROSS ROADWAYS...
  AND MAY ALSO TAKE DOWN POWER LINES CAUSING LOCAL OUTAGES. LOOSE
  LAWN FURNITURE AND TRASH CANS COULD BECOME AIRBORNE. HIGH
  PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL ESPECIALLY
  ACROSS OPEN ROADWAYS...AND WHEN CROSSING BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 40 TO 50 MPH
ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
ESPECIALLY WITH HIGH PROFILE VEHICLES. APPLY EXTRA CAUTION WHEN
TRAVELING TONIGHT. LOOSE ITEMS OUTSIDE SUCH AS LAWN FURNITURE AND
TRASH SHOULD BE TIED DOWN OR PLACED IN A SECURED LOCATION. 

&&

$$

DOUGH
3 follow-up statements
392 
WWUS72 KILM 250428
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 PM EST WED FEB 24 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251100-
/O.EXT.KILM.WI.Y.0003.000000T0000Z-160225T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1128 PM EST WED FEB 24 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 6 AM THURSDAY.

* IMPACTS...STRONG WINDS MAY BRING DOWN TREE LIMBS OR EVEN KNOCK
  DOWN SOME WEAK TREES WHERE SOILS ARE WET. THIS IN TURN MAY BRING
  DOWN SOME POWER LINES RESULTING IN ISOLATED POWER OUTAGES. LOOSE
  OUTDOOR OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 40 MPH ARE
LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ESPECIALLY
WITH HIGH PROFILE VEHICLES. APPLY EXTRA CAUTION WHEN TRAVELING
TONIGHT. LOOSE ITEMS OUTSIDE SUCH AS LAWN FURNITURE AND TRASH
SHOULD BE TIED DOWN OR PLACED IN A SECURED LOCATION.

&&

$$

27
460 
WWUS72 KILM 250808
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
308 AM EST THU FEB 25 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251900-
/O.EXT.KILM.WI.Y.0003.000000T0000Z-160225T1900Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
308 AM EST THU FEB 25 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 2 PM THURSDAY.

* IMPACTS...STRONG WINDS MAY BRING DOWN TREE LIMBS OR EVEN KNOCK 
  DOWN SOME WEAK TREES WHERE SOILS ARE WET. THIS IN TURN MAY 
  BRING DOWN SOME POWER LINES RESULTING IN ISOLATED POWER 
  OUTAGES. LOOSE OUTDOOR OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 40 MPH ARE
EXPECTED. PLEASE BE MINDFUL OF THE POWER OF THE WIND. USE CAUTION
IF YOU ARE OUTDOORS CLEANING UP AROUND THE YARD TODAY. A STRONG WIND
GUST COULD SUDDENLY BRING DOWN TREE LIMBS OR EVEN KNOCK DOWN A
WEAK TREE IN AREAS WHERE THE SOIL IS WET.

&&

$$

27
278 
WWUS72 KILM 251729
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1229 PM EST THU FEB 25 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251830-
/O.CAN.KILM.WI.Y.0003.000000T0000Z-160225T1900Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1229 PM EST THU FEB 25 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

THE WINDS EARLY THIS AFTERNOON ARE EXPECTED TO RANGE FROM 20 TO
25 MPH WITH A FEW GUST TO 35 MPH. THE WINDS WILL SLOWLY DIMINISH
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

7

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 24, 6:36 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 24, 6:36 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
636 PM EST WED FEB 24 2016

.SYNOPSIS...
POWERFUL LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS THE
CAROLINAS TONIGHT. DRY AND SEASONABLE WEATHER WILL FOLLOW
THURSDAY THROUGH THE WEEKEND AS HIGH PRESSURE MOVES ACROSS THE
SOUTHEAST. A COUPLE OF WEAK FRONTS MAY REACH THE CAROLINAS BUT
OVERALL DRY WEATHER WILL CONTINUE INTO MID WEEK NEXT WEEK WITH A
WARMING TREND BEGINNING ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 300 PM WEDNESDAY...POWERFUL LOW PRESSURE ACROSS OHIO IS
PRODUCING STRONG CYCLONIC WINDS ACROSS MOST THE EASTERN UNITED
STATES. THIS LOW IS DRAGGING A COLD FRONT ACROSS THE WESTERN
CAROLINAS. THIS BOUNDARY SHOULD REACH INTERSTATE 95 BY
SUNSET...EXITING THE SOUTH CAROLINA COAST ABOUT 7 PM AND THE SE
COAST OF NC BETWEEN 8-9 PM.

GRADIENT WINDS ALONE HAVE GUSTED TO 53 MPH IN WILMINGTON WITH LOTS
OF 40-45 MPH REPORTS ACROSS THE REMAINDER OF THE AREA. THIS IS DUE
TO A SOUTHERLY LOW LEVEL JET WHOSE MOMENTUM HAS BEEN TAPPED THROUGH
VERTICAL MIXING FROM THE SURFACE. THE STRONGEST OF THESE WINDS IS
PROBABLY OVER...HOWEVER THE POTENTIAL OF LINGERING STRONG GUSTS MAY
CONTINUE THROUGH EARLY EVENING. THE WIND ADVISORY WILL REMAIN POSTED
UNTIL 8 PM.

A WARM SUBTROPICAL AIRMASS AHEAD OF THE FRONT CONTAINS SURFACE-BASED
INSTABILITY 600-1000 J/KG. EARLIER DEEP CONVECTION (AND SUPERCELLS!)
HAS LIFTED OFF TO THE NORTHEAST AND NOW A DRY SLOT ALOFT HAS ROTATED
ACROSS ALL OF OUR FORECAST AREA. THIS DRY AIR EXTENDS DOWN TO AROUND
7500 FEET AGL. WHILE IT MAY HAVE LIMITED THE COVERAGE OF STORMS
ALONG THE ACTUAL COLD FRONT IT IS POTENTIALLY INCREASING THE
POTENTIAL OF NEW WIND DAMAGE: THIS HAPPENS WHEN DRY AIR ALOFT GETS
ENTRAINED INTO THE CONVECTIVE TOWERS CAUSING EVAPORATIONAL
COOLING...WHICH THEN CREATES NEGATIVELY BUOYANT PARCELS AND
STRENGTHENS THE DOWNDRAFTS. THE BEST POTENTIAL OF SEVERE WEATHER
SHOULD EXIST THROUGH EARLY THIS EVENING NORTH OF FLORENCE...
MARION...AND WHITEVILLE. SOUTH OF FLORENCE IT APPEARS A GROWING
INVERSION NEAR THE BASE OF THE DRY AIR ALOFT MAY BE TOO STRONG FOR
SURFACE-BASED PARCELS TO OVERCOME.

DRY AIR WILL ADVECT IN OVERNIGHT ON WESTERLY WINDS. A FEW
STRATOCUMULUS COULD ADVECT IN FROM GEORGIA BUT SKIES SHOULD REMAIN
PARTLY CLOUDY AT WORST. LOWS WILL RANGE FROM 43-48...WARMEST AT THE
NC BEACHES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...DRY AND COOL AIR WILL CONTINUE TO ADVECT
INTO THE CAROLINAS THROUGH THURS BEHIND COLD FRONT AS DEEP LOW
PRESSURE SYSTEM LIFTS OFF THROUGH NEW ENGLAND. BRISK WEST TO
SLIGHTLY SOUTHWEST WINDS WILL CONTINUE AS GRADIENT REMAINS TIGHT
BETWEEN EXITING LOW PRESSURE AND HIGH PRESSURE BUILDING IN BEHIND
IT. A COUPLE OF POTENT SHORTWAVES WILL ROTATE AROUND DEEP BROAD
TROUGH. MAY SEE SOME PASSING CLOUDS WITH PASSING BUT THE MAIN
EFFECT OF THESE SHORTWAVES WILL BE SOME VEERING OF WINDS AND
DEVELOPMENT OF DEEP NW FLOW WITH REINFORCEMENT OF COOLER AND DRIER
AIR THROUGH EARLY SATURDAY. PLENTY OF DRY AIR WILL REMAIN IN
PLACE THURS THROUGH FRI WITH PCP WATER VALUES DROPPING FROM .35
INCHES DOWN LESS THAN A QUARTER OF AN INCH LATE FRI INTO EARLY
SATURDAY. DEWPOINT TEMPS WILL DROP DOWN INTO THE 20S. OVERALL
EXPECT SUNNY...BREEZY AND COOL WEATHER.

CAA THROUGH MUCH OF THE PERIOD WILL KEEP TEMPS ON A DOWNWARD TREND
WITH TEMPS CLOSER TO 60 ON THURS BUT ONLY REACHING INTO THE LOW
TO MID 50S ON FRI. OVERNIGHT LOWS WILL DROP INTO THE 30S BOTH
NIGHTS BUT FRI NIGHT WILL EXPERIENCE BETTER RADIATIONAL COOLING
AS GRADIENT WEAKENS FURTHER AND THEREFORE WILL HAVE SPOTS BELOW
FREEZING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 AM WEDNESDAY...ONGOING COLD ADVECTION AT THE START OF
THE PERIOD WILL COME TO AN END SAT AFTERNOON AS 5H TROUGH AXIS
MOVES OFFSHORE AND SURFACE HIGH TO THE SOUTHWEST STARTS TO EXPAND
NORTHEAST. TEMPERATURES WILL END UP BELOW CLIMO SAT AND SAT NIGHT
WITH RADIATIONAL COOLING DROPPING LOWS NEAR FREEZING. AIR MASS
STARTS TO MODIFY SUN AS THE HIGH DRIFTS OFF THE SOUTHEAST COAST
AND WARM RETURN FLOW COMMENCES. MID LEVEL PATTERN FLATTENS SUN
INTO MON BUT AMPLIFICATION RETURNS ON MON AS LONGWAVE TROUGH MOVES
OVER THE EAST COAST...MOVING LOW PRESSURE ACROSS THE NORTHEAST.
WEAK FRONT TRAILING THIS LOW WILL MOVE ACROSS THE AREA LATE MON
BUT BOTH MOISTURE AND DYNAMICS WITH THE FRONT ARE LIMITED AND
PRECIP CHANCES APPEAR SLIM. TEMPERATURES SUN AND MON WILL END UP
WELL ABOVE CLIMO. ABOVE CLIMO TEMPS CONTINUE ON TUE DESPITE
PASSAGE OF THE FRONT. LIMITED COLD ADVECTION TUE WILL BE OFFSET BY
INSOLATION.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...MIXTURE OF VFR/MVFR/IFR THROUGH TONIGHT DUE TO AREAS OF
FOG AND INTERMITTENT LOW CIGS...WITH CONDITIONS IMPROVING TO VFR
OVERNIGHT INTO THURSDAY MORNING.

LATEST RADAR IMAGERY DEPICTS A LINE OF STORMS CONTINUING TO MOVE
ACROSS PORTIONS OF THE FORECAST AREA...JUST EXITING THE KLBT
TERMINAL. DO NOT ANTICIPATE REMAINING CONVECTION TO AFFECT ANY
TERMINALS. LOW TO HIGH CLOUDS WILL CONTINUE TO MOVE ACROSS THE
AREA TONIGHT...WITH INTERMITTENT LOW CIGS...ALONG WITH AREAS OF
FOG...TO CREATE MVFR/IFR THROUGH TONIGHT. OTHERWISE EXPECT VFR TO
PREVAIL THROUGH THE REMAINDER OF THE TAF PERIOD. GUSTY SOUTHWEST
WINDS WILL CONTINUE THROUGH TONIGHT WITH SUSTAINED WINDS 20 TO 30
KTS WITH GUSTS UP TO 40 KTS POSSIBLE THROUGH TONIGHT. WINDS WILL
BECOME WESTERLY LATE OVERNIGHT AND CONTINUE INTO THURSDAY WITH
SUSTAINED WINDS AROUND 20 KTS AND GUSTS UP TO 30 KTS.

EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY...POWERFUL LOW PRESSURE IN OHIO IS PRODUCING
STRONG CYCLONIC WINDS ACROSS THE ENTIRE EASTERN UNITED STATES. A
COLD FRONT EXTENDING SOUTH OF THE LOW ACROSS WESTERN NC AND SC WILL
SWEEP EASTWARD THIS EVENING...CROSSING THE CAROLINA COASTAL WATERS
AND SHIFTING OUR SOUTH WINDS TO THE WEST.

WIND GUSTS SO FAR HAVE REACHED 37 KNOTS AT SPRINGMAID PIER IN MYRTLE
BEACH...35 KNOTS AT THE FRYING PAN SHOALS BUOY...AND 33 KNOTS AT THE
BUOY 5 MILES SE OF WRIGHTSVILLE BEACH. THE POTENTIAL FOR GALE FORCE
WINDS WILL CONTINUE THROUGH THE NIGHT (PRIMARILY IN GUSTS) SO WE
WILL LEAVE THE GALE WARNING IN PLACE. SUSTAINED WINDS SHOULD
GENERALLY REMAIN IN THE 20-30 KT RANGE...STRONGEST LATE THIS
AFTERNOON AHEAD OF THE FRONT AND THEN AGAIN LATE TONIGHT BEHIND THE
FRONT AS COLDER AIR BEGINS TO PUSH OFFSHORE.

SEAS HAVE BUILT TO AN AMAZING 10 FEET AT THE "HARBOR" BUOY JUST
SOUTH OF SOUTHPORT...AND TO 12 FEET AT FRYING PAN SHOALS. SEAS ARE
VERY NEAR PEAK VALUES FOR THE EVENT NOW AND SHOULD BEGIN TO SUBSIDE
OVERNIGHT AS WINDS TURN MORE WESTERLY.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...STRONG OFFSHORE FLOW AS HIGH PRESSURE
BUILDS IN BEHIND EXITING COLD FRONT. GRADIENT REMAINS TIGHT
BETWEEN EXITING LOW AND HIGH BUILDING IN THROUGH THURS. ALTHOUGH
GALE FORCE GUSTS WILL END THURS MORNING...STRONG SCA CONDITIONS
WILL PERSIST. COLD ADVECTION AND PINCHED GRADIENT WILL KEEP WINDS
20 TO 30 KT WITH HIGHER GUSTS THROUGH THURS NIGHT. COLD ADVECTION
AND GRADIENT START TO WEAKEN FRI WITH WINDS BACKING FROM WEST TO
NORTHWEST. SPEEDS WILL SLOWLY DROP DURING FRI WITH 15 TO 20 KT
EXPECTED IN THE AFTERNOON AND 10 TO 15 KT FRI NIGHT. SEAS UP TO 6
TO 8 FT THU MORNING WILL GRADUALLY SUBSIDE THROUGH THE
PERIOD...DROPPING UNDER 6 FT BY FRI MORNING. OFFSHORE COMPONENT TO
THE WINDS WILL KEEP HIGHEST SEAS WELL OFF SHORE. AS WINDS DIMINISH
SEAS WILL DROP DOWN TO 2 TO 4 FT BY FRI AND DOWN TO 1 TO 3 FT BY FRI
NIGHT.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...WINDS AROUND 10 KT ARE EXPECTED FOR THE
DURATION OF THE PERIOD WITH DIRECTION BACKING FROM NORTHERLY SAT
MORNING TO WESTERLY SAT NIGHT AND SOUTHWEST SUN AND SUN NIGHT.
SURFACE HIGH SOUTHWEST OF THE WATERS ON SAT WILL DRIFT EAST-
NORTHEAST...CROSSING THE WATERS SUN MORNING. LIGHT WINDS AND
VARYING WIND DIRECTION WILL KEEP SEAS 2 TO 3 FT THROUGH THE END OF
THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
NC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ087-096-099-
     105>110.
MARINE...GALE WARNING UNTIL NOON EST THURSDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Feb 24, 3:40 PM EST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EST WED FEB 24 2016

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-053-054-251100-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY-COASTAL HORRY-
340 PM EST WED FEB 24 2016

..WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH EVEN STRONGER WINDS IN AND NEAR ANY
THUNDERSTORMS. TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED.

SCZ039-055-056-251100-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
340 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ250-252-254-256-251100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS MAY OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS WILL SUBSIDE TO SMALL CRAFT ADVISORY CONDITIONS
BY THURSDAY AFTERNOON...LIKELY CONTINUING INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-251100-
INLAND NEW HANOVER-
340 PM EST WED FEB 24 2016

..WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO EARLY
THIS EVENING. GUSTS OF 50 MPH ARE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH EVEN STRONGER WINDS IN AND NEAR ANY
THUNDERSTORMS. TORNADOES ARE ALSO POSSIBLE.

MINOR COASTAL FLOODING IS POSSIBLE LATE THIS EVENING ALONG THE
CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED.

9

In the hours before

Local storm report, Feb 24, 4:59 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             2 SW PEMBROKE           34.66N  79.22W
02/24/2016  E1.50 INCH       ROBESON            NC   PUBLIC

            PING PONG SIZED HAIL REPORTED.

&&

EVENT NUMBER ILM1600046

LACORTE
Local storm report, Feb 24, 5:24 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             ST. PAULS               34.81N  78.97W
02/24/2016  E1.75 INCH       ROBESON            NC   PUBLIC

            REPORT OF GOLF BALL SIZED HAIL. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER ILM1600047

LACORTE
Local storm report, Feb 24, 5:28 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     7 S MAXTON              34.64N  79.35W
02/24/2016                   ROBESON            NC   EMERGENCY MNGR

            TRAILER TURNED OVER BETWEEN ROLAND AND MAXTON SOMEONE
            POSSIBLY PINNED UNDER IT

&&

EVENT NUMBER ILM1600048

RGZ
Local storm report, Feb 24, 5:41 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG 3 SW FLOYD              34.34N  79.94W
02/24/2016                   DARLINGTON         SC   MEDIA

            *** 1 FATAL *** PERSON STRUCK BY FALLEN TREE WHILE
            CLEANING UP DEBRIS. THIS IS A FOLLOW-UP TO THE LOCAL
            STORM REPORT ISSUED AT 245 PM EST.

&&

EVENT NUMBER ILM1600049

SRP
Local storm report, Feb 24, 6:19 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 SW PEMBROKE           34.66N  79.22W
02/24/2016                   ROBESON            NC   EMERGENCY MNGR

            TREES AND POWERLINES DOWN 1 MILE EAST OF HIGHWAY 710
            OFF ON OLD HIGHWAY 74

&&

EVENT NUMBER ILM1600050

RGZ
Special weather statement, Feb 24, 6:25 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EST WED FEB 24 2016

NCZ087-096-250030-
BLADEN-ROBESON-
625 PM EST WED FEB 24 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BLADEN
AND SOUTHEASTERN ROBESON COUNTIES...

AT 624 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SMITHS...OR
NEAR LUMBERTON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...FAIRMONT...BLADENBORO...BOARDMAN...WHITE OAK...HOWELLSVILLE...
TOLARSVILLE...AMMON...JEROME...SMITHS...RUSKIN...BARNESVILLE...ROBESON
COMMUNITY COLLEGE...TOBERMORY...BUTTERS...HESTERTOWN...DUART...BARKER TEN
MILE...BLADEN COMMUNITY COLLEGE AND DUBLIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 211...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 11 AND 26.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3482 7846 3448 7886 3444 7896 3440 7897
      3438 7901 3436 7900 3430 7907 3446 7926
      3484 7891 3485 7852 3486 7850
TIME...MOT...LOC 2324Z 228DEG 47KT 3464 7893

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:16 PM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Feb 25, 9:18 AM ESTRiver Flood WarningILMBladen4 days
Feb 25, 12:20 PM ESTSmall Craft AdvisoryILM18 hr

Nearby

Wind Advisories in South Carolina, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.